My name is Omoshalewa Mokola aka Beauty. I am a 25-year-old businesswoman and I sell cosmetics and body cream at Yaba, Lagos state. Business is very lucrative and I am thankful to Iya Rita for putting me through this business. The advent of ‘toning cream’ made business experience a boom, Iya Rita taught me all I needed to know to survive in Yaba market especially mixing of creams depending on what my customer desired.
I was black and beautiful, most people referred to me as African Queen until my skin began to change color, I became more beautiful than I had ever been, the guys started flocking over to me and I loved the attention and admiration I received, my nickname became Beauty.
I mixed different types of skin lightening agents from hydroquinone to topical steroids etc. I didn’t know the damage I was causing until two years after the use these creams, I started to have some symptoms like, blue-black staining affecting sun-exposed skin and nails, loss of elasticity of my skin and poor wound healing. I discovered one could also have fishy odor of sweat and urine, fungal infection (tinea incognito), neurological damage, kidney damage and hypothyroidism.
I’m sure you’re wondering how I got to know about these side effects, hmm…
I had to visit the doctor last week because I started to gain weight unnecessarily, and my face became round. I started to have this annoying pink or purple stretch marks on my stomach, laps, breast and arms, my menses became irregular, if I have a slight injury, they take a very long time to heal and I felt weak easily.
The doctor gave a name to what was happening to me he called it Cushing syndrome. At the hospital, they carried out some tests, they found out my blood pressure, and blood sugar levels were very high.
I was confused, how all this could be happening at once, until my doctor counseled me, my toning or whitening cream was the cause of my wahala.
Although, I am confused as to what to do next with all this news, I thought to share this knowledge with someone out there who might be oblivious of this…
PS: This post was inspired by dermatology lecture and I thought to share. Although, these creams can be used for therapeutic purposes under prescription, it is harmful to get them over the counter without the prescription of a doctor.
You might want to check your cream for harmful agents like: hydroquinone which could be given other names like 1,4-Benzenediol, Quinol, Benzene-1, 4-Diol, p-Diphenol, p-Dihydroxyl benzene, Hydrochinone, p-Hydroxyiphenol, Hydrochinonium, Hydroquinol, Tequinol and Monobenzyl ether; Tretinoin, Azelaic acid 20%, kojic acid 1-4%, mequinol 5-20%, isopropylcatechol, N-acetyl-4-cysteaminylphenol, N-acetyl glucosamine and piceatannol; Mercury.
Funbact A, Skineal, Demovate, Epiderm are corticosteroid and should not be used without proper prescribtion.
I hope you have learnt from this post, share with friends and family, you might just be saving someone’s life, until next time, have a lovely weekend and love me with prayers.
Photo credit: Twitter.
Subscribe to Perry’s Tots via mail and Like Facebook page. 😀
Black is beautiful… B proud of whatever shade u come in… Happy Sunday
Thanks Sylvia. The blacker the berry, the sweeter the juice. 😀
black is truly beautiful , dey re confuse by wat beauty is .
pls help publicize dis